Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 193, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 23, 2008, 12:24 PM EDT for Chesterfield County, South Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 12:24 PM EDT (16:24 UTC)
- Expired
- Jul 23, 2008, 1:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 130 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:41 PM EDT | TSTM WND DMG | 1 Nw Ruby, SC | LARGE TREE LIMB BLOCKING ELIZABETH ACADEMY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 231625 SVRCAE SCC025-231715- /O.NEW.KCAE.SV.W.0193.080723T1624Z-080723T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1224 PM EDT WED JUL 23 2008 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 115 PM EDT * AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF CHESTERFIELD...OR ABOUT 13 MILES SOUTHWEST OF WADESBORO...AND MOVING EAST AT 12 MPH. * SOME COMMUNITIES IN THE WARNING AREA INCLUDE RUBY AND MOUNT CROGHAN REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE AT 1 800 7 7 5 7 1 9 9. LAT...LON 3481 7997 3463 7998 3469 8027 3481 8023 TIME...MOT...LOC 1624Z 211DEG 10KT 3483 8018 $$ MC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:05 AM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 23, 7:05 AM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 705 AM EDT WED JUL 23 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION LATE TODAY...BRINGING WITH IT ANOTHER CHANCE FOR PRECIPITATION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MOSTLY CLEAR SKIES EXPECTED. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... WATER VAPOR AND MODELS SHOW VIGOROUS SHORT WAVE MOVING SOUTHEAST INTO THE TN VALLEY. A SECOND REINFORCING SHORTWAVE IS DRIVING SOUTH INTOT HE OHIO VALLEY AND WILL CONBINE WITH THE OTHER OVER THE CAROLINAS AND VIRGINIA. FAIR TO GOOD UPPER LEVEL DYNAMICS AND DEEP MOISTURE WILL LIKELY TRIGGER THE DEVELOPMENT OF A LINE OF CONVECTION JUST AHEAD OF THE COLD FRONT BY LATE AFTERNOON. SPC HAS SC IN A SLIGHT RISK FOR SEVERE STORMS. THE NAM AND LOCAL WRF MODELS HAVE THE FRONT REACHING THE COAST BY THURSDAY MORNING WITH HIGH PRESSURE BUILDING INTO THE AREA ON THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH PRESSURE WILL BE OVER THE AREA FRIDAY BUT MOISTURE WILL RETURN OVER THE WEEKEND AND INTO NEXT WEEK. MODELS KEEP A WEAK TROF OVER THE AREA THROUGH THE EXTENDED PERIOD WITH A DECENT CHANGE OF PRECIP MONDAY AND TUESDAY AS ANOTHER FRONT APPROACHES. TEMPS WILL BE CLOSE TO NORMAL. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... MOSTLY CLEAR SKIES THIS MORNING. FRONTAL BOUNDARY WILL BE MOVING INTO THE AREA DURING THE AFTERNOON AND EXPECT SHRA/TSRA TO DEVELOP IN THE EARLY AFETRNOON AND CONTINUE INTO THE EVENING HOURS. WILL HANDLE WITH CB CLOUD GROUP IN THE TAFS. EXTENDED OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...02 NEAR TERM...02 SHORT TERM...02 LONG TERM...02 AVIATION...31
Hazardous weather outlook, Jul 23, 4:18 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 418 AM EDT WED JUL 23 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 418 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:16 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw | 59 min |
| Jul 23, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 42 min |
| Jul 23, 7:54 PM EDT | Areal Flood Advisory | CAE | Lexington | 66 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.